Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 15, 2007, 12:14 AM CDT for Presidio County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 12:14 AM CDT (05:14 UTC)
- Expired
- Jul 15, 2007, 9:18 AM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 9:30 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 14, 9:30 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 PM CDT SAT JUL 14 2007 .UPDATE... CONVECTION WANING OVER THE SOUTHWEST CWA THIS EVENING AS THE LAST VESTIGES OF AN MCV TRANSLATES SOUTH/SOUTHEASTWARD THROUGH PRESIDIO COUNTY. ADDITIONAL CONVECTION DROPPING SOUTH THROUGH NEW MEXICO AND THE TEXAS PANHANDLE...BUT EXPECT THOSE STORMS TO DWINDLE BEFORE REACHING THE CWA. WILL KEEP ONLY TOKEN POPS GOING OVER THE WESTERN FRINGE OF THE CWA...AND OVER PORTIONS OF SOUTHERN PRESIDIO AND BREWSTER COUNTIES. SINCE WEAK SURFACE RIDGE...MORE STABLE AIR...SHOULD HOLD SWAY OVER THE AREA OVERNIGHT...NOT EXPECTING MUCH MORE CONVECTION. DRIER AIR HAS MOVED SOUTH INTO THE CWA THIS AFTERNOON AND EVENING. ALTHOUGH DEWPOINTS WILL REBOUND A LITTLE...CLOUD COVER WILL BE THINNING OVER MOST LOCATIONS AND SURFACE WINDS WILL BE FAIRLY WEAK. THINK TEMPERATURES WILL COOL APPRECIABLY...SO HAVE LOWERED MINS A FEW DEGREES BELOW GUIDANCE MOST LOCATIONS. WILL SEND AN UPDATE SHORTLY TO REFLECT THESE CHANGES. 67 && .PREV DISCUSSION... /ISSUED 201 PM CDT SAT JUL 14 2007/ DISCUSSION... COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO GRANDE. WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF PECOS RIVER. STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION. RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER IN THE WEEK. THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS DEVELOP NO FRONT NEAR THE AREA. EXPECT TO SEE LATER MOS OUTPUT WARMER. OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST. MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE. WILL HAVE TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD SUPPRESS RECENT CONVECTION. EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE FORECAST. UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE HIGHER ELEVATIONS OUT WEST. GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS ACROSS THE AREA EACH DAY. SOME DAYS THIS PAST WEEK WE HAVE SEEN 40 TO 50 PERCENT COVERAGE DURING THE AFTERNOON. POST FRONTAL CONDITIONS MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS CENTRAL ON SUNDAY. PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH A WEAK WIND FIELD. WILL HIGHLIGHT IN HWO. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 93 67 95 / 0 10 10 10 CARLSBAD NM 64 97 67 98 / 10 20 20 10 DRYDEN TX 71 98 70 98 / 10 10 10 10 FORT STOCKTON TX 68 97 70 97 / 10 10 10 10 GUADALUPE PASS TX 64 90 67 91 / 10 10 10 10 HOBBS NM 61 94 66 97 / 10 20 20 10 MARFA TX 55 88 60 88 / 10 10 10 10 MIDLAND INTL AIRPORT TX 63 96 67 96 / 0 10 10 10 ODESSA TX 65 97 69 97 / 10 10 10 10 WINK TX 66 102 73 103 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/72
Hazardous weather outlook, Jul 14, 9:25 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 925 PM CDT SAT JUL 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 925 PM CDT SAT JUL 14 2007 /825 PM MDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jul 14, 7:42 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST PRESIDIO 29.56N 104.36W
07/14/2007 E60.00 MPH PRESIDIO TX PUBLIC
&&
AKLSpecial weather statement, Jul 14, 8:05 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT SAT JUL 14 2007 TXZ079-080-150200- PRESIDIO VALLEY-MARFA PLATEAU- 805 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES SOUTH OF MARFA...TO NEAR CASA PIEDRA...TO NEAR PRESIDIO AT 805 PM CDT. THESE STORMS ARE MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAINS...FREQUENT LIGHTNING...SMALL HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:56 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jul 15, 6:36 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.